Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Norman, OK

March 8, 20165 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 8, 2016, 9:27 AM CST for 5 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 9:27 AM CST (15:27 UTC)
Expired
Mar 8, 2016, 10:15 AM CST
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bryan County, OK, Carter County, OK, Johnston County, OK, Love County, OK, Marshall County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 164 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

036 
WUUS54 KOUN 081527
SVROUN
OKC013-019-069-085-095-081615-
/O.NEW.KOUN.SV.W.0012.160308T1527Z-160308T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
927 AM CST TUE MAR 8 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHWESTERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
  NORTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHEASTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
  MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 1015 AM CST

* AT 926 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEBANON...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DURANT...MADILL...TISHOMINGO...KINGSTON...DICKSON...COLBERT...MANNSVILLE...
  RAVIA...ACHILLE...SILO...MILBURN...KENEFIC...MEAD...ARMSTRONG...HENDRIX...
  NIDA...RUSSETT...LEBANON...WOODVILLE AND LAKE MURRAY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 18 AND 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3378 9643 3377 9650 3382 9653 3384 9662
      3390 9659 3392 9667 3384 9670 3382 9676
      3387 9680 3388 9689 3396 9692 3395 9699
      3392 9699 3401 9721 3443 9675 3420 9641
      3416 9641 3416 9634 3408 9622 3373 9639
TIME...MOT...LOC 1526Z 231DEG 35KT 3401 9689 

HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
921 
WWUS54 KOUN 081552
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
952 AM CST TUE MAR 8 2016

OKC085-081601-
/O.CAN.KOUN.SV.W.0012.000000T0000Z-160308T1615Z/
LOVE OK-
952 AM CST TUE MAR 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOVE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3387 9669 3421 9699 3443 9675 3420 9641
      3416 9641 3416 9634 3408 9622 3373 9639
      3378 9643 3377 9650 3378 9650 3382 9653
      3384 9662 3390 9659 3392 9667
TIME...MOT...LOC 1551Z 231DEG 35KT 3417 9666 

$$

OKC013-019-069-095-081615-
/O.CON.KOUN.SV.W.0012.000000T0000Z-160308T1615Z/
BRYAN OK-JOHNSTON OK-CARTER OK-MARSHALL OK-
952 AM CST TUE MAR 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR WESTERN BRYAN...SOUTHWESTERN JOHNSTON...EAST CENTRAL CARTER AND
MARSHALL COUNTIES...

AT 951 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
TISHOMINGO...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DURANT...MADILL...TISHOMINGO...KINGSTON...DICKSON...COLBERT...MANNSVILLE...
RAVIA...ACHILLE...SILO...MILBURN...KENEFIC...MEAD...ARMSTRONG...HENDRIX...
NIDA...RUSSETT...WOODVILLE...REAGAN AND LITTLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3387 9669 3421 9699 3443 9675 3420 9641
      3416 9641 3416 9634 3408 9622 3373 9639
      3378 9643 3377 9650 3378 9650 3382 9653
      3384 9662 3390 9659 3392 9667
TIME...MOT...LOC 1551Z 231DEG 35KT 3417 9666 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:09 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 8, 6:09 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
609 AM CST TUE MAR 8 2016

.AVIATION...
0812/0912 TAFS...

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE
ACROSS MOST TERMINAL LOCATIONS THIS MORNING. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH MAY
REDUCE VISIBILITY BELOW 1 MILE.  HAIL AND WIND GUSTS OVER
45 KNOTS ARE ALSO POSSIBLE...ESPECIALLY ACROSS SOUTHWESTERN
OKLAHOMA AND NORTHERN TEXAS. MOST OF THE SHOWERS AND STORMS WILL
CLEAR ALL TERMINAL SITES BY 18-19Z. ADDITIONAL STORMS MAY FORM
LATER THIS AFTERNOON/EVENING BUT COVERAGE OF STORMS WILL BE LESS.
MVFR CONDITIONS ARE EXPECTED THIS AFTERNOON BUT IFR CEILINGS MAY
REFORM LATER THIS EVENING/OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 351 AM CST TUE MAR 8 2016/

DISCUSSION...
SEVERAL HIGH RESOLUTION MODELS HAVE BEEN CONSISTENT IN DEVELOPING
SCATTERED CONVECTION OVER SOUTHWESTERN TEXAS EARLY THIS MORNING
WITH INCREASING COVERAGE OVER SOUTHWESTERN OKLAHOMA AND WESTERN
NORTH TEXAS BY SUNRISE. INSTABILITY AND DEEP LAYER SHEAR WILL
SUPPORT THE RISK OF LARGE HAIL WITH SOME WIND POTENTIAL THIS
MORNING...ESPECIALLY ACROSS WESTERN NORTH TEXAS AND SOUTHWESTERN
OKLAHOMA. STORM INTENSITY MAY DECREASE OVER CENTRAL AND SOUTHERN
OKLAHOMA...BUT STORMS WILL STILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND SOME HAIL. MOST OF THE MORNING CONVECTION IS
EXPECTED TO MOVE NORTH AND EAST OF THE FORECAST AREA BY EARLY
AFTERNOON.

ADDITIONAL STORMS MAY DEVELOP BY MID AFTERNOON ALONG AND NEAR A
COLD IN NORTHWESTERN OKLAHOMA AND THE TEXAS PANHANDLE. OTHER
STORMS MAY ALSO DEVELOP NEAR DRYLINE IN WESTERN NORTH TEXAS.
SEVERE STORMS WILL CERTAINLY BE POSSIBLE...ESPECIALLY IN WESTERN
NORTH TEXAS WHERE BETTER INSTABILITY WILL LIKELY DEVELOP.

AFTER THE CONVECTION THIS MORNING AND AFTERNOON...TRENDS BECOME
MORE UNCERTAIN. IT'S POSSIBLE THAT WIDESPREAD STORMS WILL FORM
OVER SOUTHERN AND CENTRAL TEXAS LATE THIS AFTERNOON INTO THIS
EVENING...AS AN UPPER LOW MOVES SLOWLY ACROSS NORTHERN MEXICO.
WITH INCREASING SOUTHERLY FLOW AT MID/UPPER LEVELS...STORMS MAY
MOVE/DEVELOP INTO SOUTHERN AND CENTRAL OKLAHOMA BUT NOT AS
WIDESPREAD AS THE TT WRF MODEL.

THE UPPER LOW OVER NORTHERN MEXICO AND SOUTHERN TEXAS WILL MOVE
LITTLE WEDNESDAY INTO THURSDAY. MEANWHILE...A MID-LEVEL TROUGH
WILL MOVE ACROSS THE NORTHERN AND CENTRAL ROCKIES LATE WEDNESDAY
INTO THURSDAY. AS THE TROUGH CONTINUES EAST...DRIER AIR WILL
MOVE INTO AT LEAST THE WESTERN 1/3 OR 1/2 OF OKLAHOMA WITH
INCREASING NORTHERLY WINDS.

BY LATE WEEK...A SOUTHERN STREAM SYSTEM MOVING ACROSS THE
SOUTHWESTERN UNITED STATES MAY FINALLY MOVE THE MID/UPPER LOW
OVER TEXAS EASTWARD. AFTER THE SYSTEM MOVES EAST...MAINLY DRY
WEATHER IS EXPECTED WITH A WARMING TREND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  54  66  48 /  90  50  60  30
HOBART OK         70  49  65  45 /  60  30  50  40
WICHITA FALLS TX  75  54  68  51 /  80  60  60  40
GAGE OK           66  42  63  38 /  30  30  40  40
PONCA CITY OK     66  48  65  43 /  80  40  50  30
DURANT OK         73  59  67  56 /  80  80  80  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ031-032-
     041>043-046>048-050>052.

TX...NONE.
&&
Hazardous weather outlook, Mar 8, 4:34 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
434 AM CST TUE MAR 8 2016

OKZ004>048-050>052-TXZ083>090-091045-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
434 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK IS LOCATED SOUTH OF A LINE FROM ERICK... TO
CLINTON... TO KINGFISHER AND STILLWATER... INCLUDING ALL OF
WESTERN NORTH TEXAS. A MARGINAL RISK OF SEVERE STORMS SURROUNDS
THE SLIGHT RISK... AND INCLUDES ALL OF NORTHERN OKLAHOMA... EXCEPT
EXTREME NORTHWEST OKLAHOMA.

TIMING...
STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING AND AGAIN LATE
THIS AFTERNOON INTO THE EVENING HOURS.

IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO TWO INCHES IN
DIAMETER... DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH... AND
LOCALLY HEAVY RAINFALL. THERE IS A LOW CHANCE OF A FEW TORNADOES.

.FLASH FLOODING...
LOCALLY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ACROSS
SOUTHERN AND SOUTHEAST OKLAHOMA.

DISCUSSION...
MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
IMPACT OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT.

THIS MORNING... A COMPLEX OF STRONG TO SEVERE STORMS WILL MOVE
NORTHEAST FROM NORTH TEXAS ACROSS SOUTHERN AND PARTS OF CENTRAL
OKLAHOMA BEFORE MOVING NORTHEAST OF THE AREA BY LATE MORNING.
LARGE HAIL... DAMAGING WIND GUSTS AND HEAVY RAINFALL WILL BE THE
MAIN IMPACTS WITH THESE STORMS.

A BREAK IN THE ACTIVITY IS THEN EXPECTED THROUGH MUCH OF THE
AFTERNOON. THIS WILL ALLOW MODEST INSTABILITY TO REDEVELOP IN THE
WAKE OF THE MORNING STORMS. ADDITIONAL STORM DEVELOPMENT IS
EXPECTED TO OCCUR ACROSS PARTS OF WEST TEXAS INTO WESTERN AND
SOUTHWESTERN OKLAHOMA BY LATE IN THE AFTERNOON. THIS ACTIVITY WILL
THEN TRACK EAST AND NORTHEAST ACROSS THE AREA AND WILL BE CAPABLE
OF LARGE HAIL... DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO.

.SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS MORNING
AND AGAIN LATE THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY THROUGH SATURDAY. THE
CHANCE OF SEVERE WEATHER DURING THIS TIME WILL BE REMAIN LOW.

.FLASH FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON ON WEDNESDAY FOR SOUTHERN
AND SOUTHEAST OKLAHOMA. BETWEEN 3 TO 5 INCHES OF TOTAL RAINFALL
WILL BE POSSIBLE THROUGH MID-DAY WEDNESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Mar 8, 6:12 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
612 AM CST TUE MAR 8 2016

OKZ016-021>023-034>036-038-081245-
COMANCHE OK-GREER OK-CADDO OK-CUSTER OK-BECKHAM OK-KIOWA OK-
JACKSON OK-WASHITA OK-
612 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE...GREER...
SOUTHWESTERN CADDO...SOUTHEASTERN CUSTER...SOUTHEASTERN BECKHAM...
KIOWA...NORTHEASTERN JACKSON AND WASHITA COUNTIES UNTIL 645 AM CST...

AT 608 AM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES WEST OF CLINTON TO 8 MILES SOUTHWEST OF MANGUM...MOVING
NORTH AT 25 MPH. ANOTHER LINE OF STRONG STORMS WAS LOCATED FROM NEAR
ALTUS TO HOBART AND 3 MILES WEST OF FORT COBB.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3497 9979 3581 9894 3581 9886 3500 9840
      3455 9934 3492 9973 3494 9973
TIME...MOT...LOC 1208Z 166DEG 20KT 3552 9907 3480 9962

30
Special weather statement, Mar 8, 7:13 AM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
713 AM CST TUE MAR 8 2016

OKZ022-023-035-036-081345-
CADDO OK-KIOWA OK-JACKSON OK-WASHITA OK-
713 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO...KIOWA...
NORTHEASTERN JACKSON AND EASTERN WASHITA COUNTIES UNTIL 745 AM CST...

AT 706 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
COOPERTON...MOVING NORTH AT 40 MPH. OTHER STRONG STORMS WERE LOCATED
FROM HOBART TO MOUNTAIN VIEW AND EAKLY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3481 9930 3481 9925 3484 9925 3484 9928
      3546 9883 3546 9874 3521 9832 3486 9880
      3486 9882 3483 9883 3474 9895
TIME...MOT...LOC 1306Z 194DEG 33KT 3488 9895
Special weather statement, Mar 8, 8:36 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 AM CST TUE MAR 8 2016

OKZ024-081500-
CANADIAN OK-
836 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CANADIAN COUNTY UNTIL 900
AM CST...

AT 832 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER EL RENO...
MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN OKLAHOMA CITY...EL RENO...YUKON...MUSTANG...PIEDMONT...UNION
CITY...CONCHO AND RICHLAND.

LAT...LON 3567 9770 3541 9768 3537 9793 3538 9794
      3536 9795 3536 9797 3553 9812 3572 9789
TIME...MOT...LOC 1432Z 236DEG 31KT 3553 9796
Special weather statement, Mar 8, 8:45 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
845 AM CST TUE MAR 8 2016

OKZ027-038-039-044-081515-
COMANCHE OK-GRADY OK-COTTON OK-STEPHENS OK-
845 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMANCHE...SOUTHWESTERN
GRADY...NORTHEASTERN COTTON AND NORTHWESTERN STEPHENS COUNTIES UNTIL
915 AM CST...

AT 844 AM CST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
STERLING...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN LAWTON...DUNCAN...MARLOW...STERLING...SOUTHEASTERN FORT
SILL...CENTRAL HIGH AND HULEN.

LAT...LON 3463 9838 3486 9816 3459 9784 3444 9823
TIME...MOT...LOC 1444Z 226DEG 32KT 3462 9823
Special weather statement, Mar 8, 8:59 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
859 AM CST TUE MAR 8 2016

OKZ024-025-081530-
OKLAHOMA OK-CANADIAN OK-
859 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKLAHOMA AND NORTHEASTERN
CANADIAN COUNTIES UNTIL 930 AM CST...

AT 856 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER WESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...WESTERN EDMOND...MIDWEST CITY...DEL CITY...YUKON...
BETHANY...MUSTANG...WARR ACRES...THE VILLAGE...PIEDMONT...SPENCER...NICHOLS
HILLS...TINKER AIR FORCE BASE...FOREST PARK...WOODLAWN PARK...LAKE ALUMA...
SMITH VILLAGE...RICHLAND...WILL ROGERS AIRPORT AND THE FAIRGROUNDS.

LAT...LON 3565 9738 3542 9739 3538 9768 3567 9786
      3573 9756 3573 9754
TIME...MOT...LOC 1456Z 239DEG 28KT 3549 9767
Special weather statement, Mar 8, 9:07 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
907 AM CST TUE MAR 8 2016

OKZ024-025-081530-
OKLAHOMA OK-CANADIAN OK-
907 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA AND EAST CENTRAL
CANADIAN COUNTIES UNTIL 930 AM CST...

AT 904 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...EDMOND...MIDWEST CITY...DEL CITY...BETHANY...CHOCTAW...WARR
ACRES...THE VILLAGE...PIEDMONT...SPENCER...NICHOLS HILLS...JONES...NICOMA
PARK...VALLEY BROOK...ARCADIA...TINKER AIR FORCE BASE...FOREST PARK...
WOODLAWN PARK...LAKE ALUMA AND SMITH VILLAGE.

LAT...LON 3544 9723 3537 9763 3538 9765 3567 9772
      3572 9757 3572 9732
TIME...MOT...LOC 1504Z 239DEG 27KT 3554 9760

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:57 PM CSTSpecial Weather StatementOUNWoodward33 min
Mar 7, 8:54 PM CSTSpecial Weather StatementOUNMarshall36 min
Mar 7, 9:07 PM CSTFlash Flood WatchOUNAtoka, Bryan, Carter, Coal, Hughes, Johnston and 5 more29 hr
Mar 7, 9:31 PM CSTSpecial Weather StatementOUNAtoka, Bryan44 min
Mar 7, 9:35 PM CSTSpecial Weather StatementOUNSeminole25 min
Mar 7, 10:10 PM CSTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc50 min
Mar 7, 10:17 PM CSTSpecial Weather StatementOUNAtoka28 min
Mar 7, 10:28 PM CSTSpecial Weather StatementOUNHughes, Pontotoc, Seminole47 min
Mar 7, 10:34 PM CSTAreal Flood AdvisoryOUNMurray116 min
Mar 8, 5:36 AM CSTSpecial Weather StatementOUNGreer, Harmon24 min
Mar 8, 6:12 AM CSTSpecial Weather StatementOUNCuster, Greer, Kiowa, Washita33 min
Mar 8, 7:13 AM CSTSpecial Weather StatementOUNCaddo, Kiowa32 min
Mar 8, 7:32 AM CSTRiver Flood WarningOUNBryan40 hr
Mar 8, 7:41 AM CSTRiver Flood WarningOUNAtoka, Bryan3 days
Mar 8, 8:36 AM CSTSpecial Weather StatementOUNCanadian24 min
Mar 8, 8:38 AM CSTAreal Flood AdvisoryOUNBeckham, Caddo, Custer, Greer, Jackson, Kiowa and 1 more3 hr
Mar 8, 8:45 AM CSTSpecial Weather StatementOUNStephens30 min
Mar 8, 8:59 AM CSTSpecial Weather StatementOUNOklahoma31 min
Mar 8, 9:07 AM CSTSpecial Weather StatementOUNOklahoma23 min
Mar 8, 9:19 AM CSTAreal Flood AdvisoryOUNBryan, Carter, Garvin, Johnston, Love, Marshall and 2 more3 hr
Mar 8, 9:37 AM CSTSpecial Weather StatementOUNOklahoma23 min
Mar 8, 9:47 AM CSTAreal Flood AdvisoryOUNCleveland3 hr
Mar 8, 10:07 AM CSTSpecial Weather StatementOUNAtoka, Coal, Johnston23 min
Mar 8, 10:20 AM CSTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Hughes, Johnston, Pontotoc and 1 more3 hr
Mar 8, 10:31 AM CSTSpecial Weather StatementOUNCoal, Pontotoc29 min
Mar 8, 11:01 AM CSTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Hughes3 hr
Mar 8, 11:02 AM CSTSpecial Weather StatementOUNAtoka28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.